An older client was recently discharged from the hospital for evaluation of seizure activity. His history reveals that he has late-stage Alzheimer’s disease, Parkinson’s disease, hypertension, and type II diabetes mellitus, which is controlled by diet. He lives at home, where his wife and daughter take care of him. His discharge medications include phenytoin (Dilantin), 100 mg BID; hydrochlorothiazide (HydroDIURIL), 50 mg QD; levodopa (Sinemet), 25/100 TID; and haloperidol (Haldol), 1 mg before bed. The client has been referred for home care nursing follow-up.
- On the initial home visit by the nurse, what assessments should be made?
- The wife and daughter need teaching about his antiepileptic medication. What teaching should be included?
- During the initial home visit, the client experiences a generalized seizure. What action should the nurse take?
NOTE: APA FORMAT, IN-TEXT CITATION, REFERENCES